Document Detail


Drug-induced malignant arrhythmias : IT prevents lethal drug mixtures.
MedLine Citation:
PMID:  23460391     Owner:  NLM     Status:  Publisher    
Abstract/OtherAbstract:
We report a case of nearly fatal ventricular tachyarrhythmia type Torsade de pointes caused by medication-induced prolongation of QTc duration (methadone, ondansetron, escitalopram). The etiology, pathophysiology, and trigger mechanisms of such malignant arrhythmias are discussed. In order to prevent similar iatrogenic complications in the future, we networked the qtdrug database with our medication interaction control program and installed an automatic electronic warning system for the physicians in charge in case of a digitally recorded prolonged QTc duration.
Authors:
S Thaler; C Neumeier; G Flury
Publication Detail:
Type:  JOURNAL ARTICLE     Date:  2013-3-6
Journal Detail:
Title:  Der Internist     Volume:  -     ISSN:  1432-1289     ISO Abbreviation:  Internist (Berl)     Publication Date:  2013 Mar 
Date Detail:
Created Date:  2013-3-5     Completed Date:  -     Revised Date:  -    
Medline Journal Info:
Nlm Unique ID:  0264620     Medline TA:  Internist (Berl)     Country:  -    
Other Details:
Languages:  GER     Pagination:  -     Citation Subset:  -    
Affiliation:
Abteilung für Innere Medizin, Ospidal Gesundheitszentrum Unterengadin, Via da l'Ospidal, 7550, Scuol, Schweiz.
Vernacular Title:
Medikamentös induzierte maligne Arrhythmien : EDV-Prävention verhindert tödliche Mixturen.
Export Citation:
APA/MLA Format     Download EndNote     Download BibTex
MeSH Terms
Descriptor/Qualifier:

From MEDLINE®/PubMed®, a database of the U.S. National Library of Medicine


Previous Document:  Interleukin-1-mediated diseases.
Next Document:  Treatment of immigrants and residents suffering from Neuro-Aids on a neurological intensive care uni...